MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W060080150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a nanocross pta balloon catheter along with a non-medtronic 6fr sheath and nitrex 0.014" guide wire during procedure to treat a moderately calcified plaque lesion in the left mid superficial femoral artery (sfa) with 80% stenosis.The vessel diameter and lesion length are 6mm and 60mm respectively.A non-medtronic inflation device was used to inflate the balloon.There was no damage to device packaging.There was no issue noted while removing device from hoop/tray.The device was prepped per ifu with no issues identified.During second balloon inflation a circumferential/radial burst occurred at 12 atm.All balloon fragments were retrieved.The device passed through a previously deployed stent.No resistance occurred while advancing device.It was reported that physician was post dilating a stent when the balloon ruptured.The balloon was then removed with all pieces attached.A second nanocross balloon was used to finish dilating the stent.No patient injury or other issues happened during the procedure.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10487260
Report Number2183870-2020-00281
Device Sequence Number2552988
Product Code LIT
UDI-Device Identifier00763000110444
UDI-Public00763000110444
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model NumberAB14W060080150
Device Catalogue NumberAB14W060080150
Device Lot NumberB063262
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2020
Initial Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight109